MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision of acetabular components of a hip-tep.Doi: unknown.Dor: (b)(6) 2022.Unknown side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d10 (the concomitant products were updated form unknown to known products).
 
Event or Problem Description
Additional information received: a.Was there any adverse consequence/s to the patient that led to the revision surgery? yes, pain when bending.B.Was there a surgical delay? if yes, what is the duration of the delay? no.C.What is the affected side? right side.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : based on the visual analysis of the provided photographic evidence along with observations on the physical examination of involved devices, a disassociation event could be confirmed.There can be observed deformation on the device's rim, most likely caused by the femoral head edge loading.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : bfarm dhr review request: product description: pinn mar +4 neut 32idx50od product code: 121932450 lot number: 179238.Please provide: 1) quantity manufactured: (b)(4).2) date of manufacture: 12/2011 3) any anomalies or deviations identified in dhr: none.No non conformances were identified 4) expiry date: 12/2016 5) ifu reference: 090200701 - ifu tot hip pros rev.L.Device history review : a manufacturing record evaluation was performed for the finished device (121932450/179238) product and lot numbers, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was received for analysis.Based in the visual analysis of the provided photographic evidence along with examination of the part, it was observed that a portion of the liner's rim was fractured.Location of the fracture is consistent with excessive edge loading of the femoral head and patient's body weight since machining lines are yet visible opposite to the fracture zone.Interlock feature edge of the liner denoted three ard tabs sheared off from the liner which is also evidence of the liner having disassociated from the cup.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : 1) quantity manufactured: (b)(4) parts 2) date of manufacture: 12/15/2011 3) any anomalies or deviations identified: in dhr: none 4) expiry date: 12/2016 5) ifu reference: 090200701.Device history review : a manufacturing record evaluation was performed for the finished device (121932450/179238) product and lot numbers, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: based on the visual analysis of the provided photographic evidence along with observations on the physical examination of involved devices, a disassociation event could be confirmed.There can be observed a deformation on the device's rim, most likely caused by the femoral head edge loading.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: bfarm dhr review request: product description: pinn mar +4 neut 32idx50od, product code: 121932450, lot number: 179238.Please provide: 1) quantity manufactured: (b)(4), 2) date of manufacture: 12/2011, 3) any anomalies or deviations identified in dhr: none.No non conformances were identified, 4) expiry date: 12/2016, 5) ifu reference: 090200701 - ifu tot hip pros rev.L.Device history review: a manufacturing record evaluation was performed for the finished device (121932450/179238) product and lot numbers, and no non-conformances were identified.

Brand Name
PINN MAR +4 NEUT 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15587603
Report Number1818910-2022-20205
Device Sequence Number17936722
Product Code LPH
UDI-Device Identifier10603295014324
UDI-Public10603295014324
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number1219-32-450
Device Catalogue Number121932450
Device Lot Number179238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer10/13/2022
11/18/2022
12/01/2022
02/02/2023
02/28/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date10/18/2022
11/18/2022
12/05/2022
02/03/2023
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 9; HIP BALL BIOLOX 32 +5 12/14; PINNACLE SECTOR II CUP 50MM; UNK HIP ACETABULAR AUGMENT; UNK HIP FEMORAL HEAD CERAMIC; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale